Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking sertraline for anxiety. Getting random pain all over body. Are they related?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
Hi. I am currently taking sertraline for anxiety (for almost 3 months). I have had sharp random pains all over my body, mainly in the knees, wrists etc. this went away when I first started taking the sertraline, but now it has returned. Could this really be caused by anxiety?
Posted Sun, 19 May 2013 in Anxiety and Stress
Answered by Dr. Nehal Shah 1 hour later

Thanks for using healthcare magic.

I have gone through your available history.

Your pain is explained by anxiety as
- It is random
- It is all over body
- It was once relieved by sertraline.

But you should also rule out physical causes of pain like Calcium deficiency or rheumatism.

You can rule out the physical causes by doing blood tests like Vitamin B12, Calcium or RA Factor.

Return of your pain might be because of
- Increased anxiety.
- Inadequate dose of Sertraline.
- Physical causes as I mentioned above.

You should consult your psychiatrist for evaluation and management.

I hope I have addressed your concern.

Feel free to revert me in case if you have any query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor